Alert archive / Texas / Flash Flood Warnings in 2021

Flash Flood Warning 51, NWS San Angelo, TX

September 30, 2021McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Sep 30, 2021, 8:09 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2021, 8:09 PM CDT (01:09 UTC)
Expired
Sep 30, 2021, 11:15 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties McCulloch County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 128 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2844 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

950 
WGUS54 KSJT 010109
FFWSJT
TXC307-411-010415-
/O.NEW.KSJT.FF.W.0051.211001T0109Z-211001T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
809 PM CDT Thu Sep 30 2021

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Southeastern McCulloch County in west central Texas...
  West Central San Saba County in west central Texas...

* Until 1115 PM CDT.

* At 808 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Voca, Rochelle, Camp San Saba and Us-190 Near The Mcculloch-San 
  Saba County Line.

This includes the following DSS Events...
	Rochelle Hornet Pride Stadium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3095 9919 3094 9942 3104 9933 3113 9927
      3129 9926 3125 9909 3120 9892 3109 9900

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 6:12 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 30, 6:12 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
612 PM CDT Thu Sep 30 2021

...New AVIATION...

.LONG TERM...
(Friday night through next Thursday)
Issued at 215 PM CDT Thu Sep 30 2021

By 0Z Saturday, the upper low responsible for bringing
substantial chances for showers and storms Thursday and Friday will
be centered over southeastern Colorado, northeastern New Mexico, and
southwestern Kansas. With shortwaves expected to continue rounding
the base of the low providing of upper level support, plentiful
atmospheric moisture with continued south/southeasterly flow through
850 mb (along with PWat values between 1.4-1.75 inches), and an
expected stalled frontal boundary to continue providing surface
lift, have kept widespread Likely PoPs through Friday night. As we
move into Saturday, the upper low will continue to move northeast
into Kansas before opening up into a trough early on Sunday. As the
low moves northeast, rain chances will decrease across the area from
west to east on Saturday. By 09Z Sunday, rain chances will come to
an end across the area and skies will begin to clear out as drier
air filters in behind the front. Lows Friday night will be in the
low 60s behind the stalled front with mid to upper 60s ahead of the
front. Highs on Saturday will stick in the upper 70s to low 80s due
to enhanced cloud cover and rain chances.

The rest of the long term looks dry and pleasant. An upper level
ridge will follow in behind the aforementioned upper level low
allowing for increased subsidence. The beginning of next week is
expected to have plenty of sunshine and beautiful daytime highs in
the upper 70s to low 80s with dewpoints in the low 50s and overnight
lows in the mid to upper 50s. It looks as though we might finally
get our shot at real fall as we head into October.

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Thu Sep 30 2021

Storm outflow reinforced cold front moving steadily south and east
early this evening, with most of the convection along and behind
the boundary. May well be multiple rounds of scattered to numerous
convection this period, and hard to tell exactly when some of it
may affect each terminal, so will use radar trends to time
convection for the first 6 hours or so. Otherwise, MVFR cigs
develop overnight and continue into Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  80  64  81 /  80  70  80  40
San Angelo 	 63  80  63  83 /  80  70  80  40
Junction 	 64  82  65  83 /  70  80  70  70
Brownwood 	 64  81  65  83 /  80  70  80  70
Sweetwater 	 63  78  63  81 /  80  70  80  30
Ozona      	 63  78  64  82 /  80  70  80  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....50
AVIATION...07
Hazardous weather outlook, Sep 30, 1:50 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
150 PM CDT Thu Sep 30 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
150 PM CDT Thu Sep 30 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected this afternoon through
tonight. The main hazard is heavy rainfall which could lead to
localized flooding. However the threat for damaging winds and
large hail is present and will be possible with storms,
especially this afternoon and early this evening. Occasional to
frequent lightning will also be possible with these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms will continue to be possible both Friday
and Saturday. Heavy rainfall leading to localized flooding and
occasional lightning will be the main hazards. Severe weather is
not currently anticipated with this activity.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
evening, mainly in the Big Country, Concho Valley, and Edwards
Plateau. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Special weather statement, Sep 30, 4:27 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Thu Sep 30 2021

TXZ066-127-139-302215-
Runnels TX-Coleman TX-Taylor TX-
427 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northwestern
Coleman, south central Taylor and northeastern Runnels Counties
through 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Winters Lake, or over Winters, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winters, Bradshaw, Goldsboro and Lake Winters Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3188 9991 3197 10004 3221 9988 3205 9964
TIME...MOT...LOC 2126Z 222DEG 12KT 3197 9991

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Sep 30, 4:43 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
443 PM CDT Thu Sep 30 2021

TXZ066-139-302215-
Runnels TX-Coleman TX-
443 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northwestern Coleman
and northeastern Runnels Counties through 515 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatchel, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winters, Hatchel, Crews and Lake Winters Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3177 9986 3185 9997 3207 9978 3195 9959
TIME...MOT...LOC 2142Z 222DEG 12KT 3186 9986

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Sep 30, 5:16 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
516 PM CDT Thu Sep 30 2021

TXZ066-073-128-139-154-302300-
Runnels TX-Callahan TX-Coleman TX-McCulloch TX-Concho TX-
516 PM CDT Thu Sep 30 2021

...Strong thunderstorms will impact portions of Callahan, Coleman,
northwestern McCulloch, southeastern Runnels and northeastern Concho
Counties through 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eula to near Lake Coleman to near Millersview.
Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coleman, Clyde, Baird, Santa Anna, Novice, Putnam, Gouldbusk,
Burkett, Dudley, Glen Cove, Voss, Rowden, Waldrip, Silver Valley,
Leaday, Eula, Pear Valley, Doole, Ivie Reservoir Near Concho Park
Marina and Stacy.

This includes Interstate 20 between Mile Markers 293 and 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3198 9922 3125 9948 3144 9993 3208 9966
      3209 9963 3245 9963 3238 9917
TIME...MOT...LOC 2215Z 292DEG 44KT 3233 9957 3207 9949 3147 9982

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 30, 5:50 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
550 PM CDT Thu Sep 30 2021

TXZ076-302330-
Crockett TX-
550 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northeastern
Crockett County through 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Ft Lancaster, or 16 miles east of Sheffield,
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ft Lancaster, The Intersection Of Us 190 And Highway 163, The
Intersection Of I-10 And Highway 290 and The Intersection Of I-10 And
Highway 405.

This includes Interstate 10 between Mile Markers 330 and 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3057 10165 3059 10167 3062 10166 3065 10171
      3083 10185 3108 10129 3081 10105
TIME...MOT...LOC 2249Z 232DEG 24KT 3077 10156

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 30, 7:14 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
714 PM CDT Thu Sep 30 2021

TXZ076-010100-
Crockett TX-
714 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of east central
Crockett County through 800 PM CDT...

At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Ozona, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ozona and I-10 Near The Crockett-Sutton County Line.

This includes Interstate 10 between Mile Markers 353 and 379.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3072 10142 3094 10099 3076 10096 3062 10096
      3055 10135
TIME...MOT...LOC 0013Z 249DEG 19KT 3067 10131

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 30, 7:32 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
732 PM CDT Thu Sep 30 2021

TXZ154-155-010115-
McCulloch TX-San Saba TX-
732 PM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of southeastern
McCulloch and west central San Saba Counties through 815 PM CDT...

At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rochelle, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Rochelle around 800 PM CDT.

Other locations impacted by this storm include Us-
190 Near The Mcculloch-San Saba County Line.

People near Rochelle Hornet Pride Stadium should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3094 9926 3094 9932 3095 9942 3131 9925
      3122 9900
TIME...MOT...LOC 0031Z 207DEG 11KT 3112 9922

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:14 PM CDTSpecial Weather StatementSJTCrockett46 min
Sep 30, 7:32 PM CDTSpecial Weather StatementSJTMcCulloch43 min
Sep 30, 7:49 PM CDTAreal Flood AdvisorySJTMcCulloch, San Saba3 hr
Sep 30, 9:54 PM CDTAreal Flood AdvisorySJTKimble, McCulloch, Mason, Menard, Schleicher, Sutton3 hr
Sep 30, 10:26 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard49 min
Sep 30, 11:27 PM CDTSpecial Weather StatementSJTMason48 min
Oct 1, 12:12 AM CDTFlash Flood Warning Considerable damage threatSJTMason2 hr
Oct 1, 2:32 AM CDTAreal Flood AdvisorySJTSan Saba3 hr
Oct 1, 6:33 PM CDTSpecial Weather StatementSJTCrockett42 min

Nearby

Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.